This question was answered on Tue 28, Jul 2009 09:17am by Dr. Sandeep

My girlfriend has a rash on her leg that won't go away

    
Asked by Unregistered on Fri 02, May 2008 07:13am

My girlfriend has had this rash on her lower left leg for about 6 months. It is red, itchy, and quite large. about 3 inches in diameter. It is scaly, rough, and thick feeling. It is not warm to the touch, she has no fever. She has tried several creams. She puts hydrogen peroxide on it daily. She usually puts hydrosortizone on it for the itching, and a anti-fungal cream such as ringworm remover on it daily. Ever since the fungal cream started it has been oozing this clear oily fluid CONSTANTLY. She told the doctor about the rash one time over the phone. He didn't see her about it and prescribed a rx cream. It does nothing. She has had the best luck with the hydrocortizone. It will get really healthy looking and soft and then bang, it looks like crap again for no reason. For some reason she shaved it deeply last night hoping to penetrate it with the cream better, but now it looks worse than ever. I am fed up with telling her to leave it alone and see a doctor, so i'm asking for your input. Does she need to go to the dermatologist, or should we tough it out with an over-the-counter treatment? I think it is fungal, but i'm no doctor. -thanks Nathan Aerosmithf@sbcglobal.net

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr. Sandeep  on Tue 28, Jul 2009 09:17am:

Hi there. I understand your concern. By your description, the skin lesion most probably would be erythrodermic psoriasis, where clinical features include, chronic, erythmatous, well defined, dry, red, scaly lesions. I mind you it is not a fungal infection but it is a autoimmune disease which usually runs in families. It is triggered by injury & sudden withdrawal of steroids. I advice you to take consultation with dermatologist. Hope my advice is helpful to you. Take care. Please rate my answer (select the stars below, no need to log in.)
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Pudsmom on Mon 05, Jul 2010 07:03am:
I realize this is a little late, but it may help someone else. I also have the same kind of rash. It's right on the front of my shin and ankle. Itches like crazy, and spreads to the size of a softball. Same symptoms and reactions to various ointments and creams. Same clear oozing or "weeping" after triple antibiotic ointment. Mine is caused by low thyroid, and the staph/strep bacteria that is naturally on your skin. When I forget to take my synthroid meds, the rash comes back. One way to tell is, does it get worse after she eats soy, caffeine, anything with caramel coloring (like cola), chocolate? These things affect your thyroid. My suggestion would be to see a doctor about her thyroid T3/T4 levels. Hope this helps.

Comment by Krista on Sun 15, Aug 2010 05:21am:
This sounds like what I had. It was eczema, and it was caused by a food allergy. No topical cream will fix it; it is an immune system reaction. Your girlfriend needs to find out what she is allergic to. In my case, it was gluten causing the rash. Alternatively, low vitamin D3 can also cause eczema. She can have her D3 levels tested by a blood test. I would suggest doing this because most people are deficient in D3. Do an internet search for eczema and food allergy and eczema and D3, and I think you will be likely to head down the right road to get rid of this lesion. Good luck!

Comment by on Mon 09, May 2011 08:36pm:
If you have a skin rash that wont go away then you should get a KOH examination of the skin scrapings to rule out any fungal infection and a biopsy skin done to confirm the diagnosis. It can be due to chronic skin diseases like eczema and psoriasis but diagnosis can be confirmed after a biopsy skin.

Comment by Lucy Huerta on Sat 16, Aug 2014 06:23am:
I have a rash on the back of both leg that won't go away ... It very itchy all the time I have tryed all kinds of cream and nothing works ...

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
Search for answers     heart problem     is it safe to drink one single dose of 4 flagyl     dry mouth     Search for answers     white spots on back of throat enlarged uvula not step throat what is it     stenths     Search for answers     internal hemroids     Search for answers     Iama14yearoldgirlandafewmonthsbackifoundalumpinmyskininthelowerpartofmyrightlegsometimesithurtsbutthepaindoesntgetanyworsewheniputpressureonitalthoughitdoesfeelasthoughthereisairinsideitandanot     cysts     why would someone have bright orange urine     vinta     kidenystones     11 year old boy with a b12 rating of 1500 Is this bad     Search for answers     allergic reaction to amoxicillin     Urinary     knee     yeast     Twistedarm     pregnancy     abortion     deep     fertility     diabetes     weight loss     period     blood pressure     urinary track     is there a cure for aids     clarithomycin     noduleonlung     Can a men have a make a baby if he had a hernia     pop     Igetkneepainaftersleepingfor4ho     Milddysplasiaofthevag     How to grow boobs without surgery     bridge     white spots on back of throat enlarged uvula not step throat what is it     Does upper respiratory infection cause fatigue     why would someone have bright orange urine     tubo_ovarian mass     sinus     shrotingofbreath     warm head inside and headache     hast     operacja kregoslupa     choked     how can you tell if you have sprainedfractured or broken your wrist     diabetes and sore throat cough fever     order by 1000     fluid in knee 4 days later a bruise appeared why is this     ovalspotonvagina     Mindblank     burning sensation lower abdo     Search for answers     myboobshurt     opticalnerve     Sweaty     bloodinpoo     galleries     bowel20ischemia     mypinkyfingerhaspain     Lipitor     acetylLcarnitine     whydoifeel     lost voice     It feels like Im shitting out glass     Search for answers     Dose     Back pain cloudy urine infrequent urinationswelling of the ankles and hands     varicocele cap     helmet lether rash     EnlargedRight     Clicktest     ativan     diabetes and sore throat cough fever     Your     Buttock pain     Search for answers     Iama14yearoldgirlandafewmonthsbackifoundalumpinmyskininthelowerpartofmyrightlegsometimesithurtsbutthepaindoesntgetanyworsewheniputpressureonitalthoughitdoesfeelasthoughthereisairinsideitandanot     iha     Search for answers     Diarrhea fever     pressureinthroat     guld     diabetessysmptoms     dark eyebag     oyster     symptomsoflymedisease     uric     hirschbaums disaese     iamhavingracingheartfeelingfaintcoldandtinglyallt     WHY IS MY VIRGINIA IS SORE SWOLLEN AND ITCHY     Irecentlyhadadcdone92663Enteryourcommentshereleak     spasfon     pleuraleffusion     pathy marrow     orlastat     Whataremagnominttabletstakenfor     hipanthighlocksup     Im pregnant and having abdominal cramps     sphenoid sinus     Rece     acutehepatitisb     fatty vagina     trimix     bloodwithbowlmovement     wasp tetanos     purbex     Searchforanswersa     baldheadscabs     STIs     peptic     chalk taste     celin500mg     bloodclotsfromtheanalandhavingstomachcrampspassedoutonce     fistula     when     under     Pelvic     Anal fissure     getting rid of stones     excessive     totalhysterectomy     buttholehas     Irecentlyhadadcdone92663Enteryourcommentsheretow     genital herpes     whereisyourheartlocated     some     asality     pills     bump on leg     migraine     WhatdoesCompMetabolicPanel14mean     IhaveaMassatmy     answer_div     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats